Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 4, 2006, 2:25 AM MST. It took effect at May 4, 2006, 10:07 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 2:25 AM MST (09:25 UTC)
- In effect from
- May 4, 2006, 10:07 AM MST
- Expired
- May 4, 2006, 6:05 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 040925 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 225 AM MST THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FOR COCHISE COUNTY AND SANTA CRUZ COUNTY FROM NOON TO 7 PM MST THURSDAY FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... .DRY AND WARM WEATHER WILL CONTINUE ACROSS SOUTHERN ARIZONA TODAY. A WEAK SYSTEM MOVING THROUGH NORTHERN ARIZONA WILL CAUSE AFTERNOON WIND SPEEDS TO RANGE BETWEEN 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. NO MOISTURE WILL ACCOMPANY THIS SYSTEM...LEAVING CONDITIONS VERY DRY. THUS...THE FIRE WEATHER WATCH ISSUED YESTERDAY FOR COCHISE AND SANTA CRUZ COUNTIES HAS BEEN UPGRADED TO A RED FLAG WARNING. AZZ148-042200- /O.UPG.KTWC.FW.A.0004.060504T1900Z-060505T0200Z/ /O.NEW.KTWC.FW.W.0009.060504T1900Z-060505T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 225 AM MST THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THIS IS AN UPGRADE FROM THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY. THIS SYSTEM WILL BRING LITTLE TO NO MOISTURE TO SOUTHEAST ARIZONA...BUT WILL BRING A SIGNIFICANT INCREASE IN WINDS. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO BECOME FAIRLY WIDESPREAD THROUGHOUT THE WARNED AREAS BY NOON TODAY AND CONTINUE THROUGH THE AFTERNOON AND EVENING BEFORE DIMINISHING BY 7 PM. RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT IN THE SINGLE DIGITS TO LOW TEENS BY MID AFTERNOON. THESE LOW RELATIVE HUMIDITY VALUES COUPLED WITH THE STRONG WINDS AND A VERY HIGH TO EXTREME FIRE DANGER HAS PROMPTED THE PREVIOUSLY ISSUED FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
3 follow-up statements
000 WWUS85 KTWC 041707 RFWTWC RED FLAG WARNING...RETRANSMITTED NATIONAL WEATHER SERVICE TUCSON AZ 849 AM MST THU MAY 4 2006 ...RED FLAG WARNING HAS BEEN EXPANDED AND IS NOW IN EFFECT FOR FIRE WEATHER ZONE 146 /NORTHERN GREENLEE AND NORTHERN GRAHAM COUNTIES/ AND ALL OF FIRE WEATHER ZONE 148 /EASTERN PIMA... SOUTHERN GRAHAM... SOUTHERN GREENLEE...COCHISE AND SANTA CRUZ COUNTIES/ FROM NOON TO 7 PM MST TODAY FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH HAS BEEN ISSUED FOR EASTERN FIRE WEATHER ZONE 148 /SOUTHERN GRAHAM...SOUTHERN GREENLEE...AND COCHISE COUNTIES/ FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... .A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL GRADUALLY MOVE EAST ACROSS SOUTHERN UTAH THROUGH FRIDAY. SOUTHWEST WINDS HAVE ALREADY BEGUN TO INCREASE AHEAD OF THIS SYSTEM...WITH SOME SOUTHWEST-FACING VALLEYS EXPECTED TO RECEIVE WIND GUSTS UP TO 45 MPH THIS AFTERNOON. NOW THAT THIS LOW PRESSURE AREA IS EXPECTED TO MOVE A LITTLE SLOWER...THE THREAT OF STRONG WINDS AND VERY LOW MINIMUM RELATIVE HUMIDITY MAY EXTEND INTO FRIDAY AFTERNOON...MAINLY ALONG THE NEW MEXICO BORDER. AZZ146-042300- /O.EXA.KTWC.FW.W.0009.060504T1900Z-060505T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/WMZ- 849 AM MST THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO BECOME FAIRLY WIDESPREAD THROUGHOUT THE AREA THIS AFTERNOON AND CONTINUE THROUGH SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT BETWEEN 5 AND 10 PERCENT IN THE VALLEYS AND 10 TO 16 PERCENT IN THE MOUNTAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY. $$ AZZ148-042300- /O.NEW.KTWC.FW.A.0005.060505T1900Z-060506T0200Z/ /O.CON.KTWC.FW.W.0009.060504T1900Z-060505T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 849 AM MST THU MAY 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE RED FLAG WARNING FROM NOON TODAY UNTIL 7 PM MST THIS EVENING TO INCLUDE ALL OF FIRE WEATHER ZONE 148. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. IT IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO BECOME FAIRLY WIDESPREAD THROUGHOUT THE AREA THIS AFTERNOON AND CONTINUE THROUGH SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT BETWEEN 5 AND 10 PERCENT IN THE VALLEYS AND 10 TO 15 PERCENT IN THE MOUNTAINS. ON FRIDAY...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE OVER SOUTHERN GRAHAM...SOUTHERN GREENLEE...AND COCHISE COUNTIES. MINIMUM RELATIVE HUMIDITIES WILL BE ONLY SLIGHTLY HIGHER BETWEEN 9 TO 14 PERCENT IN THE VALLEYS AND 13 TO 18 PERCENT IN THE MOUNTAINS. THESE CRITICAL FIRE WEATHER CONDITIONS ARE NOT CERTAIN AS YET...BUT THE RISK IS NOW HIGH ENOUGH TO WARRANT A FIRE WEATHER WATCH FOR FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...BUT NOT CERTAIN AS OF YET. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ PYTLAK
000 WWUS85 KTWC 042153 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST THU MAY 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT FOR GREENLEE COUNTY...GRAHAM COUNTY...EASTERN PIMA COUNTY...COCHISE COUNTY AND SANTA CRUZ COUNTY UNTIL 7 PM MST TODAY FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH CONTINUES FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE COUNTY AND COCHISE COUNTY FOR FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... .A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL GRADUALLY MOVE EAST ACROSS SOUTHERN UTAH THROUGH FRIDAY. SOUTHWEST WINDS HAVE ALREADY BEGUN TO INCREASE AHEAD OF THIS SYSTEM...WITH SOME SOUTHWEST-FACING VALLEYS EXPECTED TO RECEIVE WIND GUSTS UP TO 40 MPH THIS EVENING. THE THREAT OF STRONG WINDS AND VERY LOW MINIMUM RELATIVE HUMIDITY MAY EXTEND INTO FRIDAY AFTERNOON FOR THE ZONES MENTIONED IN THE FIRE WEATHER WATCH. AZZ148-050200- /O.CON.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/ /O.CON.KTWC.FW.A.0005.060505T1900Z-060506T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 253 PM MST THU MAY 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COCHISE COUNTY...GRAHAM COUNTY SOUTH OF THE GILA RIVER AND SOUTHERN GREENLEE COUNTY FOR STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... SOUTHWEST WINDS OF 12 TO 25 MPH WITH GUSTS UP TO 35 MPH HAVE BEEN OBSERVED AT SOME STATIONS ALREADY THIS AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT BETWEEN 5 AND 10 PERCENT IN THE VALLEYS AND 10 TO 15 PERCENT IN THE MOUNTAINS. ON FRIDAY...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE OVER GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE COUNTY...AND COCHISE COUNTY. MINIMUM RELATIVE HUMIDITIES WILL BE ONLY SLIGHTLY HIGHER THAN TODAY WITH VALUES BETWEEN 9 TO 14 PERCENT IN THE VALLEYS AND 13 TO 18 PERCENT IN THE MOUNTAINS. THESE CRITICAL FIRE WEATHER CONDITIONS ARE NOT CERTAIN YET...BUT THE RISK IS HIGH ENOUGH TO CONTINUE THE FIRE WEATHER WATCH FOR FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...BUT NOT CERTAIN AS OF YET. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ AZZ146-050200- /O.CON.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/WMZ- 253 PM MST THU MAY 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH HAVE BEEN OBSERVED AT SOME STATIONS ALREADY THIS AFTERNOON AND ARE EXPECTED CONTINUE THROUGH SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT BETWEEN 5 AND 10 PERCENT IN THE VALLEYS AND 10 TO 16 PERCENT IN THE MOUNTAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY. $$
000 WWUS85 KTWC 050105 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 605 PM MST THU MAY 4 2006 ...RED FLAG WARNING FOR GREENLEE COUNTY...GRAHAM COUNTY...EASTERN PIMA COUNTY...COCHISE COUNTY AND SANTA CRUZ COUNTY HAS BEEN CANCELLED AS OF 6PM. THE STRONG AND GUSTY SOUTHWEST WINDS HAVE DIMINISHED...ALTHOUGH LOW RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE NIGHT... ...FIRE WEATHER WATCH CONTINUES FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE COUNTY AND COCHISE COUNTY FOR FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER... .A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL GRADUALLY MOVE EAST ACROSS SOUTHERN UTAH THROUGH FRIDAY. THE THREAT OF STRONG WINDS AND VERY LOW MINIMUM RELATIVE HUMIDITY MAY EXIST FRIDAY AFTERNOON FOR THE ZONES MENTIONED IN THE FIRE WEATHER WATCH. AZZ148-050915- /O.CAN.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/ /O.CON.KTWC.FW.A.0005.060505T1900Z-060506T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 605 PM MST THU MAY 4 2006 ...RED FLAG WARNING IS CANCELLED FOR GRAHAM COUNTY...EASTERN PIMA COUNTY...COCHISE COUNTY AND SANTA CRUZ COUNTY AS OF 6PM... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ON FRIDAY...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE OVER GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE COUNTY...AND COCHISE COUNTY. MINIMUM RELATIVE HUMIDITIES WILL BE ONLY SLIGHTLY HIGHER THAN TODAY WITH VALUES BETWEEN 9 TO 14 PERCENT IN THE VALLEYS AND 13 TO 18 PERCENT IN THE MOUNTAINS. THESE CRITICAL FIRE WEATHER CONDITIONS ARE NOT CERTAIN YET...BUT THE RISK IS HIGH ENOUGH TO CONTINUE THE FIRE WEATHER WATCH FOR FRIDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...BUT NOT CERTAIN AS OF YET. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ AZZ146-050215- /O.CAN.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/WMZ- 605 PM MST THU MAY 4 2006 ...RED FLAG WARNING IS CANCELLED FOR GREENLEE COUNTY AND GRAHAM COUNTY AS OF 6PM... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. THE STRONG AND GUSTY SOUTHWEST WINDS HAVE DIMINISHED...ALTHOUGH LOW RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE NIGHT... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 4, 2:15 AM MST, 10 minutes earlier.
Area forecast discussion, May 4, 2:15 AM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 AM MST THU MAY 4 2006 .SYNOPSIS...A BROAD TROUGH OF LOW PRESSURE WILL PREVAIL OVER THE WESTERN STATES THROUGH FRIDAY. THIS WILL RESULT IN CONTINUED DRY CONDITIONS WITH GRADUALLY COOLER DAYTIME TEMPERATURES. EXPECT GUSTY AFTERNOON WINDS EACH DAY...ESPECIALLY THIS AFTERNOON AND EVENING AS A SYSTEM MOVES TOWARD THE GREAT BASIN REGION. ANOTHER TROUGH OF LOW PRESSURE WILL SHIFT OVER THE REGION BY SUNDAY...BEFORE A HIGH PRESSURE RIDGE REGAINS CONTROL OF OUR WEATHER AROUND THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THE MAIN WEATHER STORY TODAY WILL BE AN INCREASE IN WIND OVER THE PAST FEW DAYS. A LOW PRESSURE SYSTEM DROPPING INTO THE GREAT BASIN WILL BRUSH NORTHERN ARIZONA BY LATE FRIDAY. THE TAIL END OF THIS SYSTEM WILL BRING MAINLY GUSTY WINDS TO THE AREA AS EARLY AS THIS AFTERNOON AND AGAIN FRIDAY. A SLIGHT INCREASE IN MOISTURE CAN BE EXPECTED OVER NORTHERN ARIZONA INTO THE WHITE MOUNTAINS WHERE A FEW THUNDERSTORMS MAY OCCUR FRIDAY AFTERNOON. OTHERWISE...THE AIRMASS OVER SOUTHERN ARIZONA WILL REMAIN DRY. THIS DRY AIR IN COMBINATION WITH GUSTY WINDS HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING TODAY FOR THE FIRE FIGHTING AND PLANNING COMMUNITY. THE RED FLAG WILL BE IN EFFECT FROM NOON TODAY UNTIL 7PM MST THIS EVENING FOR SANTA CRUZ AND COCHISE COUNTIES. LATEST MODELS TRACK THE SYSTEM INTO THE CENTRAL PLAINS BY SATURDAY WITH A WEAK RIDGE OF HIGH PRESSURE BUILDING OVER THE STATE IN ITS WAKE. THIS WILL BE A TEMPORARY RIDGE WHICH THE GFS REPLACES WITH A WEAK LOW PRESSURE TROUGH SHIFTING OVER THE STATE AROUND SUNDAY INTO LATE MONDAY. THUS...WILL DELAY THE WARMING TREND UNTIL AROUND TUESDAY OR WEDNESDAY IN SOME SPOTS. GFS SHOWED ANY MOISTURE WITH THIS NEXT TROUGH REMAINING WELL NORTH OF ARIZONA...SO WOULD EXPECT MORE WIND SUNDAY AND MONDAY. && .FIRE WEATHER...DRY AND WARM WEATHER WILL CONTINUE OVER SE AZ TODAY. A LOW PRESSURE SYSTEM OVER CENTRAL CALIFORNIA WILL BEGIN MOVING EASTWARD...CREATING STRONG AND GUSTY SOUTHWEST WINDS OVER SANTA CRUZ AND COCHISE COUNTIES THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO RANGE FROM 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. NO MOISTURE WILL ENTER INTO SE AZ FROM THIS...SO CONDITIONS ARE EXPECTED TO REMAIN VERY DRY. THAT SAID...THE PREVIOUSLY ISSUED FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR SANTA CRUZ AND COCHISE COUNTIES FROM NOON TODAY UNTIL 7 PM THIS EVENING. WINDS WILL AGAIN MERIT WATCHING TOMORROW AS THE SYSTEM EXITS THE STATE...BUT ARE CURRENTLY NOT EXPECTED TO MEET RED FLAG CRITERIA NOR BE THAT WIDESPREAD. AFTERWARD...WINDS ARE EXPECTED TO BE TYPICAL DIURNAL WITH OCCASIONAL GUSTS FROM STRONG SURFACE HEATING FOR THE REMAINDER OF THE FORECAST CYCLE. CONDITIONS ARE EXPECTED TO REMAIN DRY AS WELL...ADHERING TO WHAT IS TYPICALLY EXPECTED FOR THIS TIME OF YEAR. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING SRN FIRE WX ZONE 148 (SANTA CRUZ/COCHISE COUNTIES) NOON-7 PM MST TODAY. && WEATHER.GOV/TUCSON
Hazardous weather outlook, May 4, 2:25 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 225 AM MST THU MAY 4 2006 AZZ034-035-042200- SANTA CRUZ COUNTY-COCHISE COUNTY- 225 AM MST THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY LOW PRESSURE OVER CENTRAL CALIFORNIA WILL MOVE EASTWARD THROUGH THE DAY TODAY...CREATING STRONG AND GUSTY AFTERNOON WINDS OVER MUCH OF SANTA CRUZ AND COCHISE COUNTIES BY THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO RANGE BETWEEN 15 TO 25 MPH WITH GUSTS UP TO 45 MPH THROUGHOUT THE AFTERNOON BEFORE DIMINISHING BY 7 PM THIS EVENING. THIS SYSTEM WILL BRING NO MOISTURE TO SOUTHEASTERN ARIZONA...KEEPING CONDITIONS VERY DRY. THE RESULTING LOW RELATIVE HUMIDITIES...ALONG WITH THE AFOREMENTIONED STRONG AND GUSTY WINDS AND A VERY HIGH TO EXTREME FIRE DANGER HAS RESULTED IN THE PREVIOUSLY ISSUED FIRE WEATHER WATCH BEING UPGRADED TO A RED FLAG WARNING FOR SANTA CRUZ AND COCHISE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:49 AM MST | Fire Weather Watch | TWC | 18 hr |
Nearby
Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.